MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM POLYAXIAL SCREW DRIVER T20; SCREWDRIVER

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM POLYAXIAL SCREW DRIVER T20; SCREWDRIVER
Model Number 186727750
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mis ti cfx fen poly 7x50 (part # 186727750/ lot # 274579) was received at us cq.Upon visual inspection it was noticed that the broken tip of the viper poly screwdriver was lodged inside the shank of the screw and was unable to be disassembled.The anodization was noticed to be fading.No other issues were identified on the device.The overall complaint was confirmed for the received mis ti cfx fen poly 7x50 (part # 186727750/ lot # 274579).The possible root cause would be that the logged condition of the broken screwdriver tip within the screw shank could have restricted the further advancement of the screw, hence needed to be removed from the patient.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: the dhr of product code 186727750, lot 274579, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on march 12, 2020.The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020 during an unknown procedure, the tip of the screwdriver broke off and was stuck in the head of the screw.The screw had to be changed because it had not been tightened enough.To remove the screw, an expedium rod with an expedium innie with torque was connected to the screw which was then removed with a rotation stabilizer.The screw was removed and a new screw was implanted.There was a surgical delay of five (5) minutes.The surgery was successfully completed.There was no patient consequence.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity 1), unknown set screws (part# unknown, lot# unknown, quantity 1).This report is for one (1) viper system polyaxial screw driver t20.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b4: alert date updated.H4: manufacturing date updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM POLYAXIAL SCREW DRIVER T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10437918
Report Number1526439-2020-01504
Device Sequence Number11375752
Product Code HXX
UDI-Device Identifier10705034282688
UDI-Public(01)10705034282688
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727750
Device Catalogue Number186727750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS.; UNKNOWN RODS.; VIPER UNIVERSAL POLY DRIVER.